Alert archive / Wyoming / Flash Flood Warnings in 2007

Flash Flood Warning 10, NWS Riverton, WY

July 25, 2007Natrona County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 25, 2007, 6:24 PM MDT for Natrona County, Wyoming. It was in force for 96 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 6:24 PM MDT (00:24 UTC)
Expired
Jul 25, 2007, 8:00 PM MDT
In force
96 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 7:30 PM MDTFLASH FLOODBar Nunn, WYBASEMENT FLOODED, 6 INCHES OF WATER COVERING SALT CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 0.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2258 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KRIW 260024
FFWRIW
WYC025-260200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
624 PM MDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING...

* UNTIL 800 PM MDT

* AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 6 MILES WEST OF HOMA HILLS...OR
  ABOUT 14 MILES NORTHWEST OF CASPER...MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAR
  NUNN...I25 EXIT 197...I25 MILE MARKER 200...ANTELOPE HILLS AND I25
  EXIT 210

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4289 10662 4290 10607 4322 10610 4321 10661

$$

LYNOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:58 PM MDT, 4 hours 26 minutes earlier.

Area forecast discussion, Jul 25, 1:58 PM MDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
158 PM MDT WED JUL 25 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY
A FRESH ROUND OF CONVECTION IS TAKING PLACE IN NORTHERN WY WHICH
APPEARS TO BE RAPIDLY TAKING THE PLACE OF THE REMNANTS OF LAST
LAST NIGHTS CONVECTION FROM THE PREVIOUS SHORTWAVE NOW EXITING THE
AREA AS NEW STRONG CONVECTION APPEAR TO BE RAPIDLY TAKING THE
PLACE OF THE PATCHY MID LEVEL CLOUD TYPE. IT IS NOT TAKING MUCH
HEATING FROM ANY CLEARING TO GET THINGS GOING THERE. ONE CELL OVER
THE SOUTHERN BIG HORN MTNS IS ALREADY PRODUCING ENOUGH RAINFALL
FOR THE RADAR TO INDICATE 1.6 INCHES OF RAINFALL FROM THESE
PARTICULAR CELLS. GIVEN THE 1800 CAPES AND -3 LIFTED INDUCES
PROGGED FOR OUR NORTHEAST ZONES LATE TODAY...THESE HEAVY RAIN
PRODUCERS WILL LIKELY LAST THROUGH MUCH OF TONIGHT AS THE NEXT
SHORTWAVE NOW MOVING INTO SOUTHWEST WY KEEP THE CONVECTION GOING.
ANOTHER AREA OF THUNDERSTORMS IS STREAMING IN FROM THE SOUTHWEST
INTO SOUTHWEST WY FROM THIS NEXT SHORT WAVE. THIS FEATURE WILL
TRACK NORTHEAST ACROSS THE CWA THROUGH TONIGHT AND THURSDAY
MORNING. THIS FEATURE WILL CONTINUE TO DRAW IN JUICY MONSOON
MOISTURE WITH PW AT VALUES OF 1.6 INCHES PROGGED FOR THE NE ZONES
AND OVER ONE INCH ELSEWHERE. THE NAM PF IS INDICATING 2.5 INCHES
OF PRECIS FOR SOME OF THE BIG HORN MTNS THROUGH TONIGHT ALTHOUGH
IF WE GET ANY AMOUNTS LIKE THAT OF COURSE THEY WILL BE MUCH MORE
LOCALIZED THAN WHAT IS INDICATED BY THE MODEL. HAVE INDICATED HIGH CHIC
POPS MOST AREAS WITH LIKELY POPS IN THE NORTHERN MTNS FOR TONIGHT.
WITH THE TROPICAL NATURE OF THESE THUNDERSTORMS EXPECTED TO TRACK SLOWLY
NORTHEAST ACROSS OUR CWA TONIGHT...THE MAIN THING TO BE ALERT FOR
WILL BE HEAVY RAIN AND POSSIBLE FLASH FLOODING AS THESE STORMS
TRACK THROUGH CAPES OVER 1000J/J AND LIFTED INDUCES OF AROUND -3
ALONG WITH DEW POINTS IN THE 50S WITH THE STRONGEST FOCUS OVER
THE BIG HORN MTNS...NAT RONA AND JOHNSON COUNTIES ALTHOUGH ALL
STORMS WILL NEED TO BE MONITORED. ON THURSDAY MORNING SCATTERED
SHOWERS AND THUNDERSTORMS WILL LINGER IN SOUTHERN JOHNSON AND
NAT RONA COUNTIES. A REINFORCING COLD FRONT WILL TRACK SOUTH ACROSS
THE STATE TONIGHT AND WILL ACT AS A FOCUS FOR STORM DEVELOPMENT.
MORE STABLE AIR WILL SHIFT SOUTH ACROSS THE STATE THURSDAY BEHIND
THE FRONT WITH THE BEST CHIC OF ANY STORMS THU AFTERNOON OVER THE
SOUTH AND WEST. IDLY SCOT LATE DAY STORMS EXPECTED FRIDAY AND SAT
AFTERNOON. TEMPERATURES ARE ALREADY ABOUT 30 DEGREES COOLER ACROSS
JOHNSON COUNTY THAN THEY WERE THIS TIME YESTERDAY. TEMPS WILL
REMAIN RELATIVELY COOL BENEATH THE CLOUD COVER BEHIND THE COLD
FRONT THU. TEMPS WILL BEGIN TO WARM FRIDAY AND SAT.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
A STAGNANT WEATHER PATTERN IS EXPECTED THROUGH THE EXTENDED
FORECAST. HIGH PRESSURE ALOFT SHOULD REMAIN FROM MEXICO NORTH
ACROSS THE SOUTHERN AND CENTRAL ROCKIES INTO THE NORTHERN PLAINS.
A LOW PRESSURE CENTER IS EXPECTED TO REMAIN OFF THE WEST COAST OF
BRITISH COLUMBIA WITH SOUTHWEST FLOW FROM NORTHERN CALIFORNIA INTO
WESTERN MONTANA. THIS WILL PUT WESTERN AND CENTRAL WYOMING ON THE
EDGE OF THE SUBTROPICAL MOISTURE PLUME. THIS KEEPS A THREAT OF
SCATTERED TO ISOLATED AFTERNOON AND EVENING THUNDERSTORMS...MOST
NUMEROUS OVER THE MOUNTAINS THROUGH THE PERIOD. LITTLE CHANGE IN
TEMPERATURES ARE EXPECTED THROUGH THE EXTENDED FORECAST. THE MAIN
DIFFERENCES IN THE EXTENDED MODELS ARE FOUND TO THE WEST WITH
TIMING DIFFERENCES IN SHORT WAVE TROUGHS EJECTING NORTHEAST IN THE
STRONGER SOUTHWEST FLOW TO THE WEST OF WYOMING. MAIN DAY TO DAY
FORECAST DIFFERENCES WILL LIKELY COME FROM THE STRENGTH AND
LOCATION OF CONVECTION SOUTH OF WYOMING IN THE DEEPER SUBTROPICAL
MOISTURE.

&&

.AVIATION...
OUTSIDE OF WIDELY SCATTERED THUNDERSTORMS THIS EVENING...THE
PATTERN WILL TURN DRIER OVER THE REGION WITH VFR CONDITIONS
PREVAILING. RESTRICTED VISIBILITIES CAN BE EXPECTED NEAR ANY
STORMS...BUT SHOULD REMAIN ABOVE 3NM THIS EVENING. HIGH PRESSURE
WILL BE THE OVERALL MAIN WEATHER FEATURE OVER CENTRAL AND WESTERN
WYOMING FROM THURSDAY INTO THE WEEKEND.

&&

.FIRE WEATHER...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THURSDAY
MORNING PRODUCING LOCALLY VERY HEAVY RAINFALL. THESE STORMS WILL
BE LAST TO END IN NAT RONA AND JOHNSON COUNTIES THURSDAY MORNING.
THE HEAVIEST RAINFALL WILL LIKELY TAKE PLACE IN JOHNSON AND
NAT RONA COUNTIES AS WELL AS IN THE BIG HORN MOUNTAINS. THE AIRMASS
WILL BE RATHER COOL AND STABLE OVER MOST FIRE WEATHER ZONES
THURSDAY BEHIND THE COLD FRONT THAT TRACKS SOUTH ACROSS THE STATE
TONIGHT. ONE EXCEPTION WILL BE THE SOUTHERN AND FAR WEST ZONES
THURSDAY WHERE THE AIRMASS WILL STILL BE RELATIVELY UNSTABLE WHERE
WIDELY SCATTERED THUNDERSTORMS WILL TAKE PLACE. MINIMUM RELATIVE
HUMIDITY WILL NOT BE BELOW THE 30S THURSDAY ANYWHERE. THE MINIMUM
RELATIVE HUMIDITY WILL DROP TO THE UPPER TEENS IN THE BIG HORN
BASIN FRIDAY WITH LOWER ELEVATIONS EAST OF THE DIVIDE DROPPING TO
THE MID TEENS SATURDAY EAST OF THE DIVIDE. TEMPERATURES WILL WARM
FRIDAY AND SATURDAY AFTER BEING 20 DEGREES COOLER THURSDAY THAN
THEY HAVE BEEN FOR THE LAST COUPLE OF DAYS IN MANY AREAS. EXPECT
ISOLATED TO WIDELY SCATTERED LATE DAY THUNDERSTORMS FRIDAY AND
SATURDAY BUT THESE STORMS WILL NOT PRODUCE AS MUCH RAIN ALL AS THE
STORMS WILL TONIGHT.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...KPL
AVIATION...KPL
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jul 25, 5:01 AM MDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
501 AM MDT WED JUL 25 2007

WYZ001>020-022>030-261101-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
501 AM MDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN
TODAY OVER MUCH OF THE AREA.  A VERY MOIST AIRMASS WILL INCREASE
THE POTENTIAL FOR VERY HEAVY RAIN PRODUCING THUNDERSTORMS WITH SOME
LOCALIZED FLOODING POSSIBLE.  OTHERWISE...FREQUENT LIGHTNING AND
WIND GUSTS TO 35 MPH CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE MONSOON WILL BEGIN TO TAPER THURSDAY WITH ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS EXPECTED.  ACTIVITY FRIDAY AND INTO THE
WEEKEND WILL BE MUCH MORE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING TODAY AND TONIGHT.  THANK
YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:41 PM MDTFlash Flood WarningRIWNatrona4 hr
Jul 26, 2:54 AM MDTFlash Flood WatchRIWBig Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more18 hr

Nearby

Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.